What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 26, 2:24 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 26, 2:24 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
324 PM EDT Thu Jun 26 2025
.SYNOPSIS...
A large ridge remains across the Eastern CONUS, bringing very hot
conditions to the region through the week. Low-end chances for
afternoon showers and thunderstorms make a return through the
weekend into early next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 245 PM EDT Thursday...
- Heat Advisories in effect for the entire forecast area today.
- Scattered showers and thunderstorms develop today, with more
coverage than previous days. A few storms could be strong to
severe.
Afternoon sfc analysis indicates a large area of high pressure over
much of the SE CONUS still centered SW of the local area. A backdoor
front located over the northern Mid Atlantic is sagging south toward
the area. The UL ridge that has been in place for several days
continues to slowly weaken. Temps as of latest obs are in the low to
mid 90s. Heat indices are generally in the 103-107 range and the
Heat Advisory across the area will continue until 7pm tonight. Lows
tonight will be in the low-mid 70s.
Regarding convection for this afternoon into this evening, we are
looking at a pretty similar set up to yesterday. Already seeing a
few storms pop up on radar and there's a fairly robust cu field
across much of the area on satellite. Once again, there is no
shortage of instability with SBCAPE between 3000-4000 J/kg on
mesoanalysis (1500-2000 J/kg MLCAPE). There's not really any shear
to speak of and weak flow aloft, which may serve to limit storm
strength. However, DCAPE is sitting at 1000-1500 J/kg, so any
stronger storms that do develop will have the potential for damaging
wind gusts. The SPC did add a slight risk for areas NW of Richmond
with the mid-day update. Elsewhere, a marginal risk remains in
place. With plenty of moisture and storms motions slower than a
snail, heavy rain could lead to isolated instances of flooding
(Marginal ERO from WPC). Isolated storms this afternoon likely
increase in coverage across the N/NW this evening (40-50% PoPs).
Precip mostly tapers off after midnight, but could see some
lingering showers across the far N into tomorrow morning as the
front drops into the area.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
As of 315 PM EDT Thursday...
Key Messages:
- Scattered showers and thunderstorms expected Friday afternoon.
A few storms could be strong to severe.
- Heat Advisory issued for SE portions of the area for Friday. A Backdoor
cold front to bring some relief from the heat to the NE
counties and MD Eastern Shore counties.
The backdoor front drops into the area Friday morning and stalls out
somewhere in the vicinity of I-64 before lifting out again Friday
night. This will bring a temporary relief from the intense heat to
the MD Eastern Shore and perhaps the Northern Neck where highs will
be in the 80s. Low cloud cover and potentially some fog are expected
north of the front as well, at least in the morning. South of the
front, highs will yet again be in the low to mid 90s. Heat indices
will be over 100 for much of the area with an area of 105-107 from
Richmond down to Elizabeth City. Did go ahead and issue a Heat
Advisory for that area: generally S of I-64 and E of I-95 give or
take a few counties. Cannot rule out an expansion of the advisory
before tomorrow as confidence increases in placement of the front.
Scattered thunderstorms are also expected with the marginal severe
risk and flood threat continuing. Damaging wind gusts would once
again be the main threat. Highest coverage looks to be in the
W/NW in the evening. By Saturday, the front will start to lift
back to the north, so while afternoon/evening thunderstorms are
still possible, they will not be as high in coverage as Friday.
With the upper ridge still across the region, above normal
temperatures are expected again on Saturday with highs in the
lower to mid 90s. Heat indices will range between 97-104F,
though some areas could see a brief period of 105F+ heat
indices.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 320 PM EDT Thursday...
Key Messages:
- Hot weather continues into early next week.
- An unsettled pattern develops with daily, diurnal chances for
scattered storms.
The weakened upper ridge will remain across the area Sunday into
early next week, leading to the continuation of above normal
temperatures. While temperatures will not be quite as high as what
we saw this past week, highs will still reach the low to mid 90s
Sunday through Tuesday, with heat indices between 98-103F. We will
continue to monitor any trends in the heat, as subtle differences in
the temperatures and dew points could lead to some areas reaching
Heat Advisory criteria. A cold front will approach the region
on Tuesday, with moisture pooling ahead of it and PWs
approaching 2.0"+ later this weekend into early next week which
may result in a heavy rain threat. The unsettled weather pattern
will continue, with isolated to scattered convection each
afternoon and evening Sunday through Tuesday. The aforementioned
front is set to move through Tuesday into Wednesday, though it
looks like it might linger across NE NC through Thursday,
bringing higher rain chances to the southern half of the
forecast area on Wednesday and Thursday. Wed (behind the front)
could potentially be our first day in a while with widespread
highs <90F with current forecast highs in the upper 80s.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 135 PM EDT Thursday...
VFR conditions prevail this afternoon under scattered cloud
cover. As the afternoon progresses, expecting a few
thunderstorms to pop up, increasing in coverage this afternoon
across NW portion of the forecast area. RIC and SBY are most
likely to be impacted by convection. Went with prob30s rather
than tempos since coverage near the terminals should be
scattered in nature. Any storm that does form will likely
contain heavy rain and may have strong winds. Later tonight into
early tomorrow, a backdoor front sags over the area. MVFR, then
IFR, CIGs are expected at SBY once the front moves S of it
(~09-12z). Depending on how far south the front makes it, could
potentially see lower CIGs at RIC, but confidence is low.
Outlook: VFR conditions are primarily expected later Friday
into next week as the front lifts back north. However, late
afternoon/evening storms are possible every day into early next
week.
&&
.MARINE...
As of 245 AM EDT Thursday...
Key Messages:
- Benign marine conditions continue through the remainder of the
week and into the weekend.
Favorable marine conditions will continue through the weekend as
high pressure remains dominant across the region. The wind direction
will be influenced by the sea breeze during the day as the land
heats up, then will become generally variable overnight. As the high
shifts offshore through the end of the week and into the weekend,
the synoptic winds become predominantly southerly areawide. Sea
breezes may still make an appearance near the shore in the afternoon
hours, which would shift the wind to the E or SE. A few wind gusts
to 20-25 kt are possible by the weekend or early next week, but
predictability is low at this range given the effects of potential
convection. Isolated to scattered storms are also possible in the
afternoons and evenings today through the weekend, which could bring
strong wind gusts to the waters, with winds and seas higher within
any convection.
Seas in the Ocean remain around 2 ft for the week, increasing to 2-3
ft by Friday. Waves in the Bay and rivers of 1-2 ft or less
through the period.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 7 PM EDT this evening for MDZ021>024.
NC...Heat Advisory until 7 PM EDT this evening for NCZ012>017-
030>032-102.
Heat Advisory from 11 AM to 7 PM EDT Friday for NCZ014>017-031-
032-102.
VA...Heat Advisory until 7 PM EDT this evening for VAZ048-060>062-
064>069-075>090-092-093-095>100-509>525.
Heat Advisory from 11 AM to 7 PM EDT Friday for VAZ080>083-
088>090-092-093-095>098-512>516-523>525.
MARINE...None.
&&
SYNOPSIS...AJB/RMM
NEAR TERM...AC
SHORT TERM...AC/NB
LONG TERM...AC/NB
AVIATION...AC
MARINE...ESSHazardous weather outlook, Jun 26, 2:27 PM EST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
327 PM EDT Thu Jun 26 2025
MDZ021>024-NCZ012-013-030-VAZ048-060>062-064>069-075>079-084>087-099-
100-509>511-517>522-271930-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Bertie-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Gloucester-Middlesex-Mathews-
Greensville-Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
327 PM EDT Thu Jun 26 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered storms are possible Friday with isolated strong to severe
gusts and localized flooding possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ014>017-031-032-102-VAZ080>083-088>090-092-093-095>098-512>516-
523>525-271930-
Gates-Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
New Kent-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
327 PM EDT Thu Jun 26 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ025-271930-
Maryland Beaches-
327 PM EDT Thu Jun 26 2025
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...This afternoon and tonight.
Scattered storms are possible this evening. Localized strong to
severe gusts are the primary hazard.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered storms are possible Friday with isolated strong to severe
gusts possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 26, 2:56 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
356 PM EDT Thu Jun 26 2025
VAZ088-089-092-093-262045-
Isle of Wight VA-Surry VA-Sussex VA-Southampton VA-
356 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SOUTHAMPTON...
NORTHWESTERN ISLE OF WIGHT...NORTHEASTERN SUSSEX AND SOUTHEASTERN
SURRY COUNTIES THROUGH 445 PM EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elberon, or 8 miles south of Surry. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Dendron around 400 PM EDT.
Other locations impacted by this storm include Booth Fork, Pons,
Comet, Ellis Fork, Raynor, Runnymede, Beachland, and Delk Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3713 7683 3698 7671 3682 7690 3705 7708
TIME...MOT...LOC 1956Z 057DEG 4KT 3702 7685
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RogersLocal storm report, Jun 26, 2:59 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
359 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Dmg 2 WSW Showell 38.38N 75.25W
06/26/2025 Worcester MD County Official
Tree downed at intersection of Campbelltown
Road and Pitts Rd. Time is radar-estimated.
&&
05Special weather statement, Jun 26, 3:08 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
408 PM EDT Thu Jun 26 2025
VAZ511-512-515-516-262100-
Eastern Hanover VA-Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Eastern Henrico VA-
408 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HENRICO AND SOUTH
CENTRAL HANOVER COUNTIES AND THE CITY OF RICHMOND THROUGH 500 PM
EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Highland Park, or over Virginia Union University. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Richmond, Highland Springs, and East Highland Park around 415 PM
EDT.
Other locations impacted by this storm include Richmond Heights,
Montrose, Sandston, Longdale, Richmond International, Fair Oaks,
Solomons Store, Chamberlayne, Atlee, and Ashcake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3772 7740 3756 7721 3754 7723 3752 7721
3742 7740 3743 7743 3745 7742 3746 7743
3746 7750 3748 7752 3753 7753 3753 7754
3754 7756 3753 7758 3760 7764
TIME...MOT...LOC 2008Z 321DEG 4KT 3755 7741
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RogersLocal storm report, Jun 26, 3:32 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
432 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Flash Flood 3 NNE Downtown Richmond 37.57N 77.45W
06/26/2025 City of Richmond VA Public
Public Waze report of water over roadway at
Chamberlayne and Brookland Rd corroborated
by VDOT camera at I-95 MM78.
&&
05Special weather statement, Jun 26, 3:33 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
433 PM EDT Thu Jun 26 2025
VAZ092-093-262115-
Isle of Wight VA-Southampton VA-
433 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SOUTHAMPTON AND
CENTRAL ISLE OF WIGHT COUNTIES THROUGH 515 PM EDT...
At 433 PM EDT, Doppler radar was tracking a strong thunderstorm over
Isle Of Wight, or 7 miles north of Windsor. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Isle Of Wight around 440 PM EDT.
Other locations impacted by this storm include Central Hill, Whitley,
Bethel Church, Raynor, Comet, and Longview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3683 7688 3690 7689 3694 7685 3702 7673
3697 7661 3691 7658 3680 7671 3680 7680
TIME...MOT...LOC 2033Z 292DEG 4KT 3691 7674
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MillerLocal storm report, Jun 26, 3:35 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
435 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Flood 1 SE Atlee 37.65N 77.40W
06/26/2025 Hanover VA Public
Public report of flooding along Atlee Road
at I-295.
&&
05